MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 02/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation: lens was returned in liquid, in lens vial.Visual inspection found a haptic tear.(b)(4).
 
Event or Problem Description
The reporter indicated that a 13.2mm micl13.2, -11.5 diopter, implantable collamer lens was explanted and exchanged for a shorter length lens.It was reported that there was no patient injury.Additional information has been requested but none has been forthcoming.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
The reporter indicated that the surgeon implanted a 13.2mm micl13.2 implantable collamer lens of -11.5 diopter in the patient's right eye (od) on (b)(6) 2018.The lens was exchanged for a shorter lens on (b)(6) 2018.It was reported that there was no patient injury.The patient's post-op ucva was reported to be 20/15.(b)(4).
 
Additional Manufacturer Narrative
Implanted date: it is corrected from "(b)(6) 2018" to "(b)(6) 2018".Explanted date: it is corrected from "unk" to "(b)(6) 2018".(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7448874
Report Number2023826-2018-00585
Device Sequence Number2053653
Product Code MTA
UDI-Device Identifier00841542103329
UDI-Public00841542103329
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/30/2019
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/22/2018
Supplement Date Received by Manufacturer06/06/2018
06/25/2018
Initial Report FDA Received Date04/20/2018
Supplement Report FDA Received Date06/21/2018
06/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR